Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 34, NWS Lincoln, IL

May 27, 2013Christian County, Sangamon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 2013, 2:41 PM CDT for Christian County, Sangamon County, Illinois. It was in force for 49 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2013, 2:41 PM CDT (19:41 UTC)
Expired
May 27, 2013, 3:30 PM CDT
In force
49 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Christian County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 61 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 2:43 PM CDTTSTM WND DMGChatham, ILTREE BRANCH SNAPPED OFF. RELAYED VIA WICS FACEBOOK PAGE
May 27, 2:45 PM CDTTSTM WND DMG2 E Chatham, ILLARGE TREE LIMBS BLOWN DOWN.
May 27, 2:47 PM CDTTSTM WND DMG4 Ssw Springfield, ILTREE DOWN NEAR KRELL DRIVE.
May 27, 2:48 PM CDTTSTM WND DMG1 Se Springfield, ILSHED DESTROYED NEAR THE INTERSECTION OF ASH AND MACARTHUR. RELAYED VIA WAND FACEBOOK PAGE
May 27, 2:52 PM CDTTSTM WND DMGGrandview, ILLARGE TREE LIMBS DOWN ON RESERVOIR STREET. RELAYED VIA WICS FACEBOOK PAGE
May 27, 2:53 PM CDTTSTM WND DMG1 Ne Springfield, ILREPORT OF SHINGLE DAMAGE TO MULTIPLE HOMES.
May 27, 2:54 PM CDTTSTM WND DMGClear Lake, ILTREE LIMB DOWN. POWER POLE SNAPPED. REPORTED VIA WICS FACEBOOK PAGE
May 27, 2:55 PM CDTTSTM WND DMG3 Se Springfield, ILNUMEROUS LARGE TREES DOWN ALONG WEST LAKE DR. AND NEAR HANSON ROBINSON ZOO. SWOP REPORT.
May 27, 2:55 PM CDTTSTM WND DMG3 Sse Springfield, ILON THE UNIVERSITY OF ILLINOIS AT SPRINGFIELD CAMPUS OFF TORONTO ROAD...TREE LIMBS DOWN ACROSS CAMPUS WITH MANY ROADS BLOCKED. DAMAGE TO GREENHOUSE. FROM SWOP OBSERVER.
May 27, 2:55 PM CDTTSTM WND GST 60Springfield, ILESTIMATED 50 TO 60 MPH DOWNTOWN.
May 27, 2:55 PM CDTNON-TSTM WND GST 60Springfield, ILESTIMATED 50 TO 60 MPH DOWNTOWN
May 27, 2:58 PM CDTTSTM WND GST 65Rochester, IL
May 27, 3:00 PM CDTTSTM WND DMG1 S Riverton, ILREPORT OF 48 MOBILE HOMES DAMAGED.
May 27, 3:00 PM CDTTSTM WND DMGEdinburg, IL3 TREES DOWN IN TOWN. LATE REPORT.
May 27, 3:00 PM CDTNON-TSTM WND DMGEdinburg, IL3 TREES DOWN IN TOWN. LATE REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:39 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WUUS53 KILX 271941
SVRILX
ILC021-167-272030-
/O.NEW.KILX.SV.W.0034.130527T1941Z-130527T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
241 PM CDT MON MAY 27 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  SANGAMON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 330 PM CDT.

* AT 237 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 6 MILES EAST OF PLEASANT PLAINS TO CHATHAM TO
  AUBURN...AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...CHATHAM...AUBURN...DIVERNON...ROCHESTER...PAWNEE...
  RIVERTON...MECHANICSBURG...EDINBURG...KINCAID...THAYER...JEROME...
  LELAND GROVE...SOUTHERN VIEW...CAPITAL AIRPORT...GLENARM...
  GRANDVIEW...CLEAR LAKE...BERRY AND SPAULDING.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 78 AND 102.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 84 AND 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.


&&

LAT...LON 3988 8988 3988 8928 3952 8934 3952 8992
      3957 8992 3961 8994
TIME...MOT...LOC 1941Z 264DEG 37KT 3985 8975 3971 8969
          3957 8977

HAIL...<.75IN
WIND...60MPH

$$
GEELHART
2 follow-up statements
925 
WWUS53 KILX 272001
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CDT MON MAY 27 2013

ILC021-167-272030-
/O.CON.KILX.SV.W.0034.000000T0000Z-130527T2030Z/
SANGAMON IL-CHRISTIAN IL-
301 PM CDT MON MAY 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHRISTIAN AND SANGAMON COUNTIES UNTIL 330 PM CDT...

AT 300 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM RIVERTON TO 5 MILES NORTHWEST OF EDINBURG TO
EDINBURG TO WHITE OAK...AND MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. STORM SPOTTERS REPORTED 60 MPH WINDS IN
         DOWNTOWN SPRINGFIELD AT 255 PM...AND 65 MPH WINDS IN
         ROCHESTER AT 258 PM.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
MECHANICSBURG...ROBY...SHARPSBURG...DAWSON AND BUFFALO.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 78 AND 103.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 96 AND 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 3953 8973 3971 8964 3988 8988 3988 8928
      3952 8934
TIME...MOT...LOC 2001Z 265DEG 39KT 3986 8951 3973 8942
          3964 8937 3953 8952

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH

$$
GEELHART
250 
WWUS53 KILX 272023
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CDT MON MAY 27 2013

ILC021-167-272033-
/O.EXP.KILX.SV.W.0034.000000T0000Z-130527T2030Z/
SANGAMON IL-CHRISTIAN IL-
323 PM CDT MON MAY 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHRISTIAN AND
SANGAMON COUNTIES WILL EXPIRE AT 330 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEAST 
CHRISTIAN COUNTY UNTIL 4 PM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LINCOLN.

LAT...LON 3953 8973 3971 8964 3988 8988 3988 8928
      3952 8934
TIME...MOT...LOC 2023Z 265DEG 39KT 3988 8920 3975 8911
          3966 8906 3955 8921

$$
GEELHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:33 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 27, 12:33 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1233 PM CDT MON MAY 27 2013

.DISCUSSION...
ISSUED 1030 AM CDT MON MAY 27 2013

WELL DEFINED MCV ON RADAR CENTERED JUST EAST OF BLOOMINGTON...
WITH LINGERING SHOWERS DIMINISHING AHEAD OF IT. MCS TO OUR WEST
CONTINUES TO DROP SOUTHEAST...WITH A COUPLE OF WAKE LOWS NORTH OF
IT ACROSS IOWA. THE CORE OF THE LINE OF STORMS IS PROJECTED TO
REMAIN IN MISSOURI. HAVE SEEN AN OVERALL EASTWARD PUSH OF THE RAIN
WHICH WAS NEAR QUINCY AT 1030 AM...AND THE HRRR MODEL...WHICH HAS
HANDLED THIS MCS PRETTY WELL...BRINGS THE REMNANTS THROUGH THE
SOUTHWEST HALF OF THE CWA EARLY AFTERNOON AND REACHING THE EASTERN
CWA LATE. HAVE SEEN TEMPS ACROSS THE SOUTHEAST SURGING TOWARD 80
DEGREES WITH SOME SUNSHINE FILTERING THROUGH...AND WILL NEED TO
MONITOR THE INSTABILITY HERE AS THE STORMS ARRIVE FOR ANY
ENHANCEMENT.

GEELHART

&&

.AVIATION...
ISSUED 1233 PM CDT MON MAY 27 2013

LINE OF THUNDERSTORMS PUSHING EAST FROM THE MISSISSIPPI RIVER AT
MIDDAY...SHOULD REACH KSPI TOWARD 1930Z AND KCMI TOWARD 22Z. HAVE
MENTIONED SOME TEMPO IFR CONDITIONS AS THE WORST OF THE LINE
PASSES. MORE GENERAL IFR CONDITIONS LIKELY FURTHER NORTH TOWARD
KPIA/KBMI ON THE NORTH SIDE OF THE CONVECTIVE CLUSTER. AS HAS BEEN
THE CASE THE LAST COUPLE DAYS...EVENING CONVECTIVE REDEVELOPMENT
IS A SIGNIFICANT CONCERN...AND FAVORED MORE ALONG/NORTH OF
KPIA/KBMI WHERE THE WARM FRONT BECOMES BETTER ESTABLISHED. HAVE
MENTIONED PREVAILING MVFR CONDITIONS WITH -TSRA IN THOSE AREAS AND
ONLY VCTS FURTHER SOUTH WHERE IT IS MORE QUESTIONABLE. TUESDAY
MORNING...SHOULD SEE GUSTY WINDS DEVELOP AS HIGHER WINDS ALOFT MIX
TOWARD THE SURFACE...WITH SOME POTENTIAL FOR THUNDER AGAIN BY LATE
MORNING.

GEELHART

&&

.PREV DISCUSSION...
ISSUED 340 AM CDT MON MAY 27 2013

SHORT TERM...TODAY THROUGH TUESDAY

WARM FRONT AT 08Z EXTENDED FROM THE IA/MO BORDER SOUTHEAST TO NEAR
MOUNT VERNON. FRONT HAS BECOME MORE DIFFICULT TO DEFINE DUE TO
SEVERAL RECENT CONVECTIVE COMPLEXES AND RESULTING OUTFLOW. THESE
COMPLEXES HAVE BEEN FED BY STRONG 850-700 MB WARM/MOIST
ADVECTION...AND LATEST VWP/S OVER MO INDICATE 30-40 KT FLOW AT
THESE LEVELS SUPPLYING INSTABILITY INTO THE LOW AND MID LEVEL
BOUNDARIES. THIS ACTIVITY SHOULD FESTER INTO THE MORNING BEFORE
THE LLJ VEERS AND WEAKENS BY 15Z. NEXT LARGER UPSTREAM MCS OVER
WESTERN IA IS FORECAST TO DIMINISH BY HI-RES MODELS BY TIME IT
REACHES THE MS RIVER LATER THIS MORNING...BUT THIS COULD SEND
ANOTHER OUTFLOW BOUNDARY INTO THE CWA THIS AFTERNOON. IF CLEARING
OCCURS AFTER THIS MORNINGS STORMS...STRONG TO SEVERE T-STORMS WILL
BE POSSIBLE THIS AFTERNOON DUE TO SHEAR NEARBY SYNOPTIC AND
MESOSCALE BOUNDARIES AND ENHANCED INSTABILITY. SPC HAS EXPANDED
DAY 1 SLIGHT RISK TO INCLUDE THE WESTERN CWA. PRECIPITABLE WATER
REMAINS HIGH AT 1.5-1.7 INCHES SO PERIODS OF HEAVY RAIN POSSIBLE
ONCE AGAIN...AND WITH SATURATED GROUND FROM RECENT RAINS 1-HR FFG
NUMBERS ARE UNDER 1.5 INCHES FOR MUCH OF THE WESTERN HALF OF THE
CWA. WILL EXTEND CURRENT FLASH FLOOD WATCH THROUGH 12Z TUE AND
EXPAND TO INCLUDE ALL COUNTIES ALONG AND WEST OF A MCLEAN TO
SHELBY LINE.

THE WARM FRONT WILL GRADUALLY LIFT NORTH OF THE CWA ON TUESDAY BUT
THIS PROCESS MAY BE IMPEDED BY CONVECTIVE OUTFLOW. RECENT MODEL
RUNS NOW SHOW MORE STORMS WILL BE POSSIBLE TUESDAY...AND HAVE
HIGHEST CHANCES IN THE NORTHERN CWA CLOSER TO THE BOUNDARY.
FORECAST SOUNDINGS LOOK MORE IMPRESSIVE FOR SEVERE STORMS AS THE
BOUNDARY LAYER WILL BE MORE UNSTABLE THAN TODAY AND DEEP LAYER
SHEAR INCREASES.

LONG TERM...WEDNESDAY THROUGH SUNDAY

BY WEDNESDAY WE WILL BE FIRMLY IN THE WARM SECTOR WITH THE FRONT
LIFTING WELL NORTH. BRISK SOUTHERLY WINDS WILL PRODUCE WIDESPREAD
MID 80S HIGHS.

AFTER A BRIEF BREAK FROM THE ACTIVE PATTERN...AN UPPER LOW MOVING
INTO THE PLAINS WILL BRING INCREASING STORM CHANCES FROM THE WEST
FOR THURSDAY AND FRIDAY. 00Z MODEL RUNS ARE MORE PROGRESSIVE WITH
THIS SYSTEM THAN 24 HOURS AGO...AND HIGHER CHANCE POPS FOR THE
WESTERN HALF OF THE CWA FROM THE MODEL CONSENSUS FOR THU/FRI LOOK
GOOD. THE FAR EAST AND SOUTHEAST CWA MAY STAY DRY UNTIL LATER
FRIDAY AND INTO SATURDAY WHEN THE COLD FRONT IS FORECAST TO SHIFT
INTO THE STATE. THE SYNOPTIC SETUP FAVORS MORE HEAVY RAIN AND
POSSIBLE SEVERE WEATHER WITH THIS SYSTEM. TEMPS SHOULD COOL BACK
TO NORMAL IN THE POST-FRONTAL AIRMASS ON SUNDAY.

25

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ILZ027>031-036>038-
040>043-047>053-061.

&&
Hazardous weather outlook, May 27, 11:35 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1135 AM CDT MON MAY 27 2013

ILZ027>031-036>038-041-281100-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
1135 AM CDT MON MAY 27 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ADDITIONAL ROUNDS OF THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
TONIGHT...WITH SEVERE STORMS POSSIBLE. THE MAIN HAZARDS WILL BE
DAMAGING WINDS AND LARGE HAIL. SOME OF THE STORMS WILL PRODUCE
HEAVY RAIN. MUCH OF THE AREA HAS ALREADY SEEN HEAVY RAIN AND
FLOODING THIS WEEKEND. THIS ADDITIONAL RAIN MAY RESULT IN MORE
FLOODING OF ROADS.

SIGNIFICANT FLOODING WILL CONTINUE ALONG THE SPOON RIVER...WITH
RIVER LEVELS ALSO RISING ALONG THE ILLINOIS RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY AND TUESDAY NIGHT...
WITH SEVERE STORMS POSSIBLE. THE THREAT OF STORMS WILL DIMINISH
LATER TUESDAY NIGHT...AND MOST STORMS SHOULD BE NORTH OF THE AREA
BY WEDNESDAY.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY THROUGH
SATURDAY NIGHT...WITH THE BEST CHANCES ON LATER FRIDAY AND FRIDAY
NIGHT.

FLOODING WILL CONTINUE ALONG THE SPOON RIVER MUCH OF THE WEEK...
WITH THE HIGHEST LEVELS EXPECTED ON TUESDAY. FLOODING WILL
CONTINUE ON THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM...AND MAY
DEVELOP FURTHER UPSTREAM DURING THE MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 10 PM. REPORTS
OF RAINFALL AMOUNTS WOULD ALSO BE APPRECIATED.

ILZ040-047-049-050-281100-
CASS-MORGAN-SCHUYLER-SCOTT-
1135 AM CDT MON MAY 27 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ADDITIONAL ROUNDS OF THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
TONIGHT...WITH SEVERE STORMS POSSIBLE. THE MAIN HAZARDS WILL BE
DAMAGING WINDS AND LARGE HAIL. SOME OF THE STORMS WILL PRODUCE
HEAVY RAIN. MUCH OF THE AREA HAS ALREADY SEEN HEAVY RAIN AND
FLOODING THIS WEEKEND. THIS ADDITIONAL RAIN MAY RESULT IN MORE
FLOODING OF ROADS.

MUCH OF THE ILLINOIS RIVER IS ALREADY FLOODED...AND AREAS AROUND
MEREDOSIA WILL SEE FLOODING DEVELOP BY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY AND TUESDAY NIGHT.
WHILE SOME OF THE STORMS WILL BE STRONG...THE GREATER RISK OF
SEVERE WEATHER IS FURTHER NORTH. THE THREAT OF STORMS WILL
DIMINISH LATER TUESDAY NIGHT.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY THROUGH
SATURDAY NIGHT...WITH THE BEST CHANCES ON LATER FRIDAY AND FRIDAY
NIGHT.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO NEXT
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 10 PM. REPORTS
OF RAINFALL AMOUNTS WOULD ALSO BE APPRECIATED.

ILZ042-043-048-051>053-061-281100-
CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-SANGAMON-SHELBY-
1135 AM CDT MON MAY 27 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORM CHANCES WILL CONTINUE THIS AFTERNOON AND
TONIGHT...SOME WITH LOCALLY HEAVY RAINFALL. SEVERE WEATHER IS A
POSSIBILITY...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS. LOCALLY HEAVY RAIN HAS ALREADY OCCURRED THIS WEEKEND...
AND ANY ADDITIONAL HEAVY RAIN MAY RESULT IN SOME FLOODING OF
ROADS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY INTO TUESDAY NIGHT.
THE THREAT FOR SEVERE STORMS SHOULD BE MAINLY NORTH OF LINCOLN.
STORM CHANCES WILL DIMINISH TUESDAY NIGHT.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY NIGHT
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 10 PM. REPORTS
OF RAINFALL AMOUNTS WOULD ALSO BE GREATLY APPRECIATED.

ILZ044>046-054>057-281100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-VERMILION-
1135 AM CDT MON MAY 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA LATER THIS AFTERNOON
INTO TONIGHT. SOME OF THE STORMS MAY BE SEVERE...WITH DAMAGING
WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS MAY DEVELOP AGAIN ON TUESDAY AND TUESDAY NIGHT.
WHILE THESE ARE NOT EXPECTED TO BE SEVERE...SOME OF THE STORMS MAY
CONTAIN GUSTY WINDS AND HAIL.

ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY...WITH
THE BEST CHANCES ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 10 PM.

ILZ062-063-066>068-071>073-281100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1135 AM CDT MON MAY 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
EVENING. SEVERE STORMS ARE POSSIBLE...WITH DAMAGING WINDS BEING
THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. THESE ARE NOT
EXPECTED TO BE SEVERE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE IN THE WEEK...MAINLY
ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EVENING... MAINLY BETWEEN 4 PM AND 10 PM.

GEELHART

In the hours before

Local storm report, May 27, 8:50 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
850 AM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 ESE MARIETTA          40.48N 90.34W
05/27/2013  M2.93 INCH       FULTON             IL   MESONET

            DCP GAGE READING AT SEVILLE.

0700 AM     HEAVY RAIN       GREENVIEW               40.08N 89.74W
05/27/2013  M1.99 INCH       MENARD             IL   MESONET

            DCP GAGE READING.

0700 AM     HEAVY RAIN       OAKFORD                 40.10N 89.97W
05/27/2013  M2.19 INCH       MENARD             IL   MESONET

            DCP GAGE READING.

0700 AM     HEAVY RAIN       CHANDLERVILLE           40.05N 90.15W
05/27/2013  M2.64 INCH       CASS               IL   MESONET

            DCP GAGE READING.

0700 AM     HEAVY RAIN       LONDON MILLS            40.71N 90.27W
05/27/2013  M1.71 INCH       FULTON             IL   MESONET

            DCP GAGE READING.

0700 AM     HEAVY RAIN       BEARDSTOWN              40.01N 90.43W
05/27/2013  M1.82 INCH       CASS               IL   MESONET

0800 AM     HEAVY RAIN       WATAGA                  41.03N 90.28W
05/27/2013  M3.31 INCH       KNOX               IL   MESONET

            SWOP

&&

OUSLEY
Local storm report, May 27, 8:51 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
851 AM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       PEKIN                   40.57N 89.63W
05/27/2013  M2.13 INCH       TAZEWELL           IL   MESONET

            SWOP

&&

OUSLEY
Local storm report, May 27, 8:58 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
858 AM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       NORMAL                  40.52N 89.00W
05/27/2013  M11.32 INCH      MCLEAN             IL   CO-OP OBSERVER

0600 AM     HEAVY RAIN       VIRGINIA                39.95N 90.21W
05/27/2013  M2.30 INCH       CASS               IL   CO-OP OBSERVER

0600 AM     HEAVY RAIN       ALTONA                  41.12N 90.16W
05/27/2013  M3.11 INCH       KNOX               IL   CO-OP OBSERVER

0600 AM     HEAVY RAIN       WINDSOR                 39.44N 88.60W
05/27/2013  M1.60 INCH       SHELBY             IL   CO-OP OBSERVER

0600 AM     HEAVY RAIN       MOUNT PULASKI           40.01N 89.28W
05/27/2013  M1.51 INCH       LOGAN              IL   CO-OP OBSERVER

0600 AM     HEAVY RAIN       6 SSW AVON              40.58N 90.48W
05/27/2013  M4.79 INCH       MCDONOUGH          IL   CO-OP OBSERVER

            PRAIRIE CITY 2S IS PCPN REPORT SITE.

0600 AM     HEAVY RAIN       5 W BLOOMINGTON         40.48N 89.07W
05/27/2013  M1.69 INCH       MCLEAN             IL   CO-OP OBSERVER

0600 AM     HEAVY RAIN       2 S MOWEAQUA            39.60N 89.02W
05/27/2013  M1.17 INCH       SHELBY             IL   CO-OP OBSERVER

0600 AM     HEAVY RAIN       HAVANA                  40.30N 90.06W
05/27/2013  M2.30 INCH       MASON              IL   CO-OP OBSERVER

0624 AM     HEAVY RAIN       GILSON                  40.87N 90.20W
05/27/2013  M1.37 INCH       KNOX               IL   MESONET

            SWOP

0630 AM     HEAVY RAIN       SHERMAN                 39.89N 89.61W
05/27/2013  M1.41 INCH       SANGAMON           IL   CO-OP OBSERVER

            TWO DAY STORM TOTAL...2.85 INCHES.

0630 AM     HEAVY RAIN       TOULON                  41.09N 89.86W
05/27/2013  M3.10 INCH       STARK              IL   CO-OP OBSERVER

0630 AM     HEAVY RAIN       ELKHART                 40.02N 89.48W
05/27/2013  M2.01 INCH       LOGAN              IL   MESONET

            SWOP

0700 AM     HEAVY RAIN       1 N MACKINAW            40.55N 89.36W
05/27/2013  M2.23 INCH       TAZEWELL           IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       1 S MANITO              40.41N 89.78W
05/27/2013  M2.36 INCH       MASON              IL   MESONET

            SWOP

0700 AM     HEAVY RAIN       ROANOKE                 40.80N 89.20W
05/27/2013  M1.86 INCH       WOODFORD           IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       ST. DAVID               40.49N 90.05W
05/27/2013  M2.46 INCH       FULTON             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       5 NE AVON               40.71N 90.37W
05/27/2013  M2.00 INCH       FULTON             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       2 SW PETERSBURG         39.99N 89.88W
05/27/2013  M1.06 INCH       MENARD             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       LINCOLN                 40.15N 89.37W
05/27/2013  M1.17 INCH       LOGAN              IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       1 NE DAHINDA            40.96N 90.09W
05/27/2013  M1.36 INCH       KNOX               IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       BLOOMINGTON             40.48N 88.97W
05/27/2013  M1.56 INCH       MCLEAN             IL   ASOS

0700 AM     HEAVY RAIN       PEORIA                  40.74N 89.61W
05/27/2013  M2.41 INCH       PEORIA             IL   ASOS

0700 AM     HEAVY RAIN       SPRINGFIELD             39.78N 89.64W
05/27/2013  M1.24 INCH       SANGAMON           IL   ASOS

0700 AM     HEAVY RAIN       CAMP GROVE              41.08N 89.63W
05/27/2013  M3.81 INCH       MARSHALL           IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       GALESBURG               40.95N 90.38W
05/27/2013  M2.11 INCH       KNOX               IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       BUFFALO                 39.85N 89.41W
05/27/2013  M1.88 INCH       SANGAMON           IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       3 ESE MARIETTA          40.48N 90.34W
05/27/2013  M2.93 INCH       FULTON             IL   MESONET

            DCP GAGE READING AT SEVILLE.

0700 AM     HEAVY RAIN       GREENVIEW               40.08N 89.74W
05/27/2013  M1.99 INCH       MENARD             IL   MESONET

            DCP GAGE READING.

0700 AM     HEAVY RAIN       OAKFORD                 40.10N 89.97W
05/27/2013  M2.19 INCH       MENARD             IL   MESONET

            DCP GAGE READING.

0700 AM     HEAVY RAIN       CHANDLERVILLE           40.05N 90.15W
05/27/2013  M2.64 INCH       CASS               IL   MESONET

            DCP GAGE READING.

0700 AM     HEAVY RAIN       LONDON MILLS            40.71N 90.27W
05/27/2013  M1.71 INCH       FULTON             IL   MESONET

            DCP GAGE READING.

0700 AM     HEAVY RAIN       BEARDSTOWN              40.01N 90.43W
05/27/2013  M1.82 INCH       CASS               IL   MESONET

0730 AM     HEAVY RAIN       CHENOA                  40.74N 88.72W
05/27/2013  M1.85 INCH       MCLEAN             IL   CO-OP OBSERVER

0730 AM     HEAVY RAIN       5 NE WYOMING            41.12N 89.70W
05/27/2013  M2.72 INCH       STARK              IL   MESONET

            SWOP

0800 AM     HEAVY RAIN       1 N ABINGDON            40.82N 90.40W
05/27/2013  M3.30 INCH       KNOX               IL   MESONET

            SWOP

0800 AM     HEAVY RAIN       WATAGA                  41.03N 90.28W
05/27/2013  M3.31 INCH       KNOX               IL   MESONET

            SWOP

0830 AM     HEAVY RAIN       PEKIN                   40.57N 89.63W
05/27/2013  M2.13 INCH       TAZEWELL           IL   MESONET

            SWOP

&&

OUSLEY
Special weather statement, May 27, 1:54 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
154 PM CDT MON MAY 27 2013

ILZ049>051-271945-
MORGAN-SANGAMON-SCOTT-
154 PM CDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCOTT...MORGAN AND
WESTERN SANGAMON COUNTIES UNTIL 245 PM CDT...

AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LITERBERRY TO
ALSEY...MOVING EAST AT 30 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY
HEAVY RAINFALL POTENTIALLY IN EXCESS OF AN INCH.

LOCATIONS IMPACTED INCLUDE...
  WOODSON...
  MURRAYVILLE...
  MANCHESTER...
  PLEASANT PLAINS...
  ALEXANDER...
  FRANKLIN...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3987 9031 3988 8957 3952 8979 3952 9056
TIME...MOT...LOC 1854Z 270DEG 26KT 3984 9013 3952 9043

GEELHART
Special weather statement, May 27, 1:59 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
159 PM CDT MON MAY 27 2013

ILZ041-042-048-051-271945-
LOGAN-MASON-MENARD-SANGAMON-
159 PM CDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR MENARD...NORTHWESTERN SANGAMON...
SOUTHERN MASON AND WESTERN LOGAN COUNTIES UNTIL 245 PM CDT...

AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EASTON TO ASHLAND...
MOVING EAST AT 25 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  GREENVIEW...
  ATHENS...
  MIDDLETOWN...
  SHERMAN...
  WILLIAMSVILLE...
  LINCOLN...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4020 8999 4017 8931 3988 8955 3988 9000
TIME...MOT...LOC 1859Z 272DEG 23KT 4017 8977 3988 8994

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:36 PM CDTFlash Flood WarningILXKnox9 hr
May 26, 7:49 PM CDTFlash Flood WarningILXMarshall, Peoria, Stark9 hr
May 26, 10:18 PM CDTFlash Flood WarningILXMarshall, Peoria, Tazewell, Woodford9 hr
May 27, 2:56 AM CDTFlash Flood WarningILXFulton6 hr
May 27, 3:26 AM CDTAreal Flood AdvisoryILXCass, Morgan, Schuyler6 hr
May 27, 4:25 AM CDTAreal Flood WarningILXKnox6 hr
May 27, 4:57 AM CDTFlash Flood WarningILXPeoria, Stark6 hr
May 27, 7:28 AM CDTAreal Flood WarningILXPeoria, Woodford6 hr
May 27, 10:57 AM CDTAreal Flood WarningILXStark5 hr
May 27, 1:54 PM CDTSpecial Weather StatementILXMorgan, Sangamon51 min
May 27, 1:59 PM CDTSpecial Weather StatementILXLogan, Menard46 min
May 27, 2:59 PM CDTTornado WarningILXSangamon31 min
May 27, 3:10 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon50 min
May 27, 3:30 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon30 min
May 27, 3:32 PM CDTFlash Flood WarningILXSangamon3 hr
May 27, 3:40 PM CDTSpecial Weather StatementILXMoultrie35 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.